Please use this identifier to cite or link to this item: https://scholarhub.balamand.edu.lb/handle/uob/2379
Title: Permeability computation on a Representative Volume Element (RVE) of unidirectional disordered fiber arrays
Authors: Hitti, Karim 
Feghali, Stephanie
Bernacki, Marc
Affiliations: Department of Mathematics 
Keywords: Permeability
Fibrous Media
Level-set
Subjects: Finite element method
Issue Date: 2016
Part of: Journal of computational mathematics
Volume: 34
Issue: 3
Start page: 246
End page: 264
Abstract: 
An efficient method to compute the permeability of disordered fibrous arrays is proposed. A stabilized mixed finite element method is used with an immersed domain approach to represent the porous material at its microscopic scale. Therefore, the Stokes equations are solved in the whole domain (including solid part) using a penalization method. The accuracy is controlled by refining the mesh around the fluid-solid interface defined by a level-set function. Using homogenization techniques, the permeability of an RVE is obtained. Furthermore, a new method to generate disordered fibers in function of the porosity, ø, and other microstructural parameters is proposed and a study of the effect of inter-fiber spacing on Κ, the permeability tensor, is performed. This task was achieved using parallel computation and over 460 simulations were carried out in two-dimensional RVEs consisting of over 555 fibers.
URI: https://scholarhub.balamand.edu.lb/handle/uob/2379
Ezproxy URL: Link to full text
Type: Journal Article
Appears in Collections:Department of Mathematics

Show full item record

Record view(s)

1
checked on Oct 25, 2021

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.